Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 3, 2000, 3:05 PM EST for Owen County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 3:05 PM EST (20:05 UTC)
- Expired
- Jan 3, 2000, 3:45 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Owen County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:25 PM EST | Thunderstorm Wind 50 E | New Liberty, KY | Trees and large limbs knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 032002 SVRILN KYC187-032045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OWEN COUNTY IN NORTHERN KENTUCKY. * UNTIL 345 PM EST * AT 303 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES WEST OF OWENTON... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW LIBERTY AT 308 PM EST . OWENTON AT 312 PM EST . LONG RIDGE AT 315 PM EST . LUSBY'S MILL AT 318 PM EST . GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. HSEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/BC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:19 PM EST, 46 minutes earlier.
Area forecast discussion, Jan 3, 2:19 PM EST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 219 PM EST MON JAN 3 2000 18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT HAS PUSHED N OF FA. BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM. THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM. H8 WINDS INCREASING TO 60 KTS ACCORDING TO THE ETA. INSTABILITY IS MARGINAL BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE. FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC. SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY. WL CARRY A CHANCE RAIN FOR CMH-PMH IN THE AM. WL CARRY CHANCE OF LIGHT SNOW ALL AREAS IN PM. WL CARRY FALLING TEMPS IN ALL ZONES. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:21 PM EST | Severe Thunderstorm Warning | ILN | Grant | 44 min |
| Jan 3, 3:33 PM EST | Severe Thunderstorm Warning | ILN | Pendleton | 27 min |
| Jan 3, 5:52 PM EST | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 4 hr |
| Jan 3, 6:30 PM EST | Flash Flood Warning | ILN | Carroll, Gallatin | 4 hr |
| Jan 3, 6:47 PM EST | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.